Skip to main content


  • I. OJEDA (a1) and A. VIGNERON-TENORIO (a2)

This work generalises the short resolution given by Pisón Casares [‘The short resolution of a lattice ideal’, Proc. Amer. Math. Soc. 131(4) (2003), 1081–1091] to any affine semigroup. We give a characterisation of Apéry sets which provides a simple way to compute Apéry sets of affine semigroups and Frobenius numbers of numerical semigroups. We also exhibit a new characterisation of the Cohen–Macaulay property for simplicial affine semigroups.

Corresponding author
Hide All

Both authors are partially supported by the projects MTM2012-36917-C03-01 and MTM2015-65764-C3-1-P (MINECO/FEDER, UE), National Plan I+D+I. The first author is also partially supported by Junta de Extremadura (FEDER funds) and the second by Junta de Andalucía (group FQM-366).

Hide All
[1] Briales, E., Campillo, A., Marijuán, C. and Pisón, P., ‘Minimal systems of generators for ideals of semigroups’, J. Pure Appl. Algebra 124 (1998), 730.
[2] Briales, E., Campillo, A., Pisón, P. and Vigneron, A., ‘Simplicial complexes and syzygies of lattice ideals’, in: Symbolic Computation: Solving Equations in Algebra, Geometry, and Engineering (South Hadley, MA, 2000), Contemporary Mathematics, 286 (American Mathematical Society, Providence, RI, 2001), 169183.
[3] Bruns, W. and Herzog, J., Cohen–Macaulay Rings, Cambridge Studies in Advanced Mathematics, 39 (Cambridge University Press, New York, 1993).
[4] Campillo, A. and Gimenez, P., ‘Syzygies of affine toric varieties’, J. Algebra 225 (2000), 142161.
[5] Cortadellas Benítez, T., Jafari, R. and Zarzuela Armengou, S., ‘On the Apéry sets of monomial curves’, Semigroup Forum 86(2) (2013), 289320.
[6] Decker, W., Greuel, G.-M., Pfister, G. and Schönemann, H., ‘Singular 4-0-2—A computer algebra system for polynomial computations’, 2015,
[7] Einstein, D., Lichtblau, D., Strzebonski, A. and Wagon, S., ‘Frobenius numbers by lattice point enumeration’, Integers 7 (2007), A15, 63 pages.
[8] García-Sánchez, P. A. and Rosales, J. C., Finitely Generated Commutative Monoids (Nova Science, Commack, NY, 1999).
[9] Marquez-Campos, G., Ojeda, I. and Tornero, J. M., ‘On the computation of the Apéry set of numerical monoids and affine semigroups’, Semigroup Forum 91(1) (2015), 139158.
[10] Miller, E. and Sturmfels, B., Combinatorial Commutative Algebra, Graduate Texts in Mathematics, 227 (Springer, New York, 2005).
[11] Morales, M. and Dung, N. T., ‘Gröbner basis, a “pseudo-polynomial” algorithm for computing the Frobenius number’, Preprint, 2015, arXiv:1510.01973 [math.AC].
[12] Ojeda, I. and Vigneron-Tenorio, A., ‘Simplicial complexes and minimal free resolution of monomial algebras’, J. Pure Appl. Algebra 214 (2010), 850861.
[13] Pisón Casares, P., ‘The short resolution of a lattice ideal’, Proc. Amer. Math. Soc. 131(4) (2003), 10811091.
[14] Roune, B. H., ‘Solving thousand-digit Frobenius problems using Gröbner bases’, J. Symbolic Comput. 43(1) (2008), 17.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of the Australian Mathematical Society
  • ISSN: 0004-9727
  • EISSN: 1755-1633
  • URL: /core/journals/bulletin-of-the-australian-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed